MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number DL-344-10-K
Medical Device Problem Codes Signal Artifact/Noise (1036); Fracture (1260); High impedance (1291)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Note the patient is currently implanted with the rns system: rns neurostimulator (b)(4) and two depth leads (port 1 dl-330, (b)(4) and port 2 dl-344 (b)(4).
 
Event or Problem Description
During a review of the patient's neurostimulator data on (b)(6) 2016, neuropace personnel noted that there was a change in signals noted on the patient's right depth lead indicative of a fracture.The treating physician was notified of this prior to the patient's appointment.During the patient appointment, another impedance measurement was taken which demonstrated "insufficient charge" on 3 of the 4 electrodes.Therefore, the physician elected to disable detection and stimulation on that lead and monitor the patient's response.As of a year later, the patient reported no seizures and was doing well.As of (b)(6) 2017, the neuropace field clinical engineer was informed that the lead had been explanted on (b)(6) 2016.The explanted product was returned to neuropace for investigation.It was reported that the neurosurgeon used a dog bone to secure the depth lead and then used a weck hemolock to mark the location where the lead entered the brain.The investigation was inconclusive.Only a partial lead was returned; the distal end of the lead was missing.The lead appeared to be damaged significantly during the explant process which impeded identification of the cause of the lead break.The patient remains implanted with the rns system neurostimulator and two depth leads with both detection and stimulation currently enabled.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
MDR Report Key6868528
Report Number3004426659-2017-00042
Device Sequence Number890546
Product Code PFN
UDI-Device Identifier00855547005014
UDI-Public010085554700501417100120
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberDL-344-10-K
Device Catalogue Number1007607
Device Lot Number19670-1-1-1
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2017
Initial Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age28 YR